Colorado, 2005

Damaging Wind in Colorado, July 26, 2005

July 26, 2005 · NWS GJT · 1 event in 1 county or zone

Strong winds caused a roof to be lifted and a loss of electrical power.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Strong winds caused a roof to be lifted and a loss of electrical power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 26, 1:49 PM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 26, 1:49 PM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
249 PM MDT TUE JUL 26 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON
ALONG THE HIGHER TERRAIN OF THE FORECAST AREA. A FEW OF THESE
STORMS WILL DRIFT OVER THE LOW VALLEY EARLY THIS EVENING...WITH
BRIEF HEAVY RAIN...GUSTY WINDS AND HAIL UP TO ONE HALF INCH
POSSIBLE FROM THE STRONGEST STORMS. THE STORMS HAVE BEEN
DEVELOPING WITH DAYTIME HEATING...WORKING ON THE REMNANT LOW LEVEL
MOISTURE LEFT OVER FROM YESTERDAYS HEAVY RAINS.  LOW OF HEATING BY
MID-EVENING WILL QUICKLY BRING AN END TO THE CONVECTION...WITH
CLEAR SKIES AND DRYING CONDITIONS EXPECTED OVERNIGHT. A NEW RECORD
LOW WAS SET IN GRAND JUNCTION THIS MORNING...AND WE WILL AGAIN BE
CLOSE TO TONIGHTS RECORD OF 56.

MODELS REMAINING CONSISTENT WITH THE WEDNESDAY THROUGH THURSDAY
PERIOD...ADVERTISING DRY CONDITIONS AND WARMING TEMPS.  A FEW STORMS
STILL POSSIBLE OVER THE SAN JUANS EACH AFTERNOON...WHICH WL DRIFT
OFF INTO THE VALLEYS NEAR THE FOUR CORNERS. READINGS THE NEXT FEW
DAY WILL REBOUND TO SEASONAL NORMS...AND CLOSE TO FCSTD MOS
NUMBERS.

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MODELS CONTINUE TO
PAINT UPPER LEVEL HIGH PRESSURE HANGING AROUND COLORADO/NEW
MEXICO BORDER THROUGH THE PERIOD. EXACT LOCATION WILL IMPACT
QUALITY OF MOISTURE RETURN WHICH WILL BEGIN ON FRIDAY. GFS LIKES TO
PUT HIGH CENTER OVER NORTH CENTRAL NM OVER THE WEEKEND WHICH WILL
FAVOR OUR NORTHERN ZONES BETTER. MODEL AGREEMENT LEADS ME TO ADJUST
THE NORTH AREA UP A BIT FOR POP/WX/QPF. TOO EARLY TO DO MORE THAN
JUST TREND UPWARDS FOR NOW. DJC/21

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

JDC/DJC
Hazardous weather outlook, Jul 26, 4:57 AM MST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
557 AM MDT TUE JUL 26 2005

COZ001-002-005>008-011-020-021-UTZ022>025-027>029-271200-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY-
LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH-TAVAPUTS PLATEAU-
UPPER YAMPA RIVER BASIN-
557 AM MDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND MOST OF THE
VALLEYS OF WESTERN COLORADO.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH
MONDAY. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY
RAIN MAY OCCUR WITH THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

COZ003-004-009-010-012>014-017>019-022-023-271200-
ANIMAS RIVER BASIN-ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
NORTHWEST SAN JUAN MOUNTAINS-ROAN AND TAVAPUTS PLATEAUS-
SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
WEST ELK AND SAWATCH MOUNTAINS-
557 AM MDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF WESTERN
COLORADO...AND THE HIGH VALLEYS OF SOUTHWEST COLORADO.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...ESPECIALLY NEAR THE CONTINENTAL DIVIDE AND ACROSS THE
SAN JUAN MOUNTAINS. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY RAIN MAY ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE CONTINENTAL DIVIDE
WEDNESDAY...AND ACROSS ALL THE MOUNTAINS FRIDAY. ISOLATED TO
SCATTERED THUNDERSTORMS WILL AFFECT THE AREA SATURDAY THROUGH
MONDAY. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY
RAIN MAY OCCUR WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TAL

The radar

The Grand Junction radar (KGJX), 78 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mesa

When
July 26, 5:30 PM MST to 5:35 PM MST
Where
Mesa County, Gateway
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
38.683, -108.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470079.